MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0637
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
As reported: "head disassociation from the stem.Revision procedure to remove stem and re-implant restoration modular stem.".
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving an accolade stem was reported.The event was confirmed via clinician review.Method & results product evaluation and results: the reported device was not returned however a photograph was provided for review.The photo shows the stem trunnion was significantly worn, which is consistent with the loss of taper lock.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a femoral stem due to trunnion deformity with head disassociation 11 years after implantation.I can confirm that this event took place since i was able to see the xray with the deformed trunnion and the disassociated head.The implant stickers for the revision surgery were present.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of head disassociation are multifactorial including surgical technique factors, patient activity and weight, as well as possible implant factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13647528
Report Number0002249697-2022-00306
Device Sequence Number14083314
Product Code LPH
UDI-Device Identifier04546540510716
UDI-Public04546540510716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number6021-0637
Device Catalogue Number6021-0637
Device Lot Number32856502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexMale
Patient Weight163 KG